MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Eye Injury (1845); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was inserted and then removed in the same procedure.Section d6b: if explanted, give date: not applicable, as lens was inserted and then removed in the same procedure.Section e1.Telephone number, (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a three-piece, non-preloaded monofocal intraocular lens (iol) was noted to have one broken haptic after it was implanted in the patient¿s eye.It was subsequently removed and replaced with the same model but a different diopter (ar40e, 21.5 d).Additional information was received and stated that the iol was implanted in the patient's left eye but subsequently removed on the same procedure due to the crimped haptic and was broken upon placement.The pupil margin was also damaged upon removal.Vitrectomy was performed along with the lens replacement.Sutures were used to extend the incision.It was noted that the use of suture was not the doctor's standard practice.The removal did cause extension of the incision and the need for the suture to close.Patient injury was unknown but reported as "doing well" as per doctor.The device is not available for return.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received and stated that it was unknown whether any medical or surgical intervention was required or performed for the reported iris damage.No further information was provided.The following fields were updated accordingly: section h1: serious injury is added (to capture the reported damage on the pupil margin upon removal).Section h6: impact code - 4625 (additional surgery) to capture the additional treatment that was sutures.Section h6: clinical code - 1845 (eye injury) has been added to replace the code (4582 - no clinical signs, symptoms or conditions) - to capture the reported damage on the pupil margin upon removal.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24298708
Report Number3012236936-2026-000038
Device Sequence Number10165893
Product Code HQL
UDI-Device Identifier05050474502123
UDI-Public(01)05050474502123(17)280527
Combination Product (Y/N)N
Initial Reporter StateGU
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander